MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", 5 X 330 MM, WAVE TYPE; FORCEPS, LAPAROSCOPIC

OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", 5 X 330 MM, WAVE TYPE; FORCEPS, LAPAROSCOPIC
Model Number A64080A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the evaluation confirmed the distal end was damaged.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
It was reported, the laparoscopic forceps' tips were crossing due to deformation.The issue occurred during an unspecified diagnostic procedure.The procedure was completed with a similar device.There were no reports of patient harm or procedural delay.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide further information provided by the customer, the results of the legal manufacturer's final investigation.According to the customer, there was no significant impact in the surgery, the staff just switched it out with a grasper that was working.It did not cause any delays to the surgery and no impact to the patient's surgical outcome.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the damage was caused by improper handling and/or excessive use of the device by the user.Olympus will continue to monitor field performance for this device.

Brand Name
JAWS "HIQ+", 5 X 330 MM, WAVE TYPE
Common Device Name
FORCEPS, LAPAROSCOPIC
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18580747
Report Number9610773-2024-00246
Device Sequence Number15504826
Product Code HET
UDI-Device Identifier04042761010122
UDI-Public04042761010122
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K944201
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA64080A
Device Lot Number177W-0062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2024
Supplement Date Received by Manufacturer05/21/2024
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown